Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes palpitions with sweating and body chills?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
going on 4 days witjh feeling of palpitions, a sweat and then chill feeling .. All throughout the day left side chest ache.. Its a scarey feeling. I was a sleep and it woke me up and keeps happening now all morning . Is ir my heart ? Heaet rate normal 75 when it is happening. Gerd ? Went to ER 2,times because this is not normal and the blow me off say blood work is normal Chest xray normal. I think they missed something. It has not stopped .
Posted Tue, 25 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 53 minutes later
Brief Answer: Take Xanax for 5 days Detailed Answer: Hi Ms. XXXXXXX Thanks for your query. Since how long has the problem been there? Are you passing through persistent mental stress/anxiety; have acidity problems; low mood; or, having irregular periods?? Please do elaborate on any other additional problems, which you thought were too minor or irrelevant to inform. The provided details are neither suggestive of a heart problem, nor GERD. The symptoms are most likely as a result of acute anxiety/mental tension. I presume that an ECG must have been done and was apparently found to be normal. The chest pain is most likely due to spasm of muscles located between the ribs- a common occurrence during acute anxiety. The only other possible cause that comes to the mind, is the onset of pre-menopausal symptoms, which- at times- appear months/years before menopause. Take Xanax (0.5mg) twice a day for 5 days and note the response. I AM PRETTY SURE that your problems will reduce drastically. Hot fomentation of the chest (2-3 times daily) will relieve the vague chest ache. In the meanwhile, please do furnish me with the requested information, which would be of invaluable help in reaching to the bottom of your problem. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me and prescribe Xanax (it is NOT available over-the-counter) in the advised dose. Also, ask your ER to do the ECG, if it was not done earlier. Lastly, please rest assured that you will certainly be all right very soon. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Take care, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: What causes palpitions with sweating and body chills? 9 minutes later
This has been Going on for at least a week all day heart palpitations especially when laying down or sleeping went to emergency room EKG was done normal I still feel something is missing possible heart issue because palpitations are not going away but heart rate normal feeling of sweat then a feeling of hair raising on skin that passes quickly but heart palpitations are throughout the day very concerning I had cardiac enzymes done in-hospital normal I think I should have a stress test they think it is not warranted because I had one done last year I don't know if it's good I do have a history of acid reflux I am in menopause now seven years early menopause the symptoms I have never had before the chest pain is a dull ache sometimes painful only the left side under my breasts overvheart. I dont want er to say anxiety and miss heart diesse , atrial fib , or arrythemias. I am not under any mental stress I don't understand why this is happening to me. I would tries that next but I'm trying to get pregnant doing fertility treatments in March I don't want to take the medication and then have to come off it
Answered by Dr. Rakesh Karanwal 6 hours later
Brief Answer: Symptoms are typical of Peri-Menopausal Syndrome Detailed Answer: Hi XXXXXXX Firstly, please RELAX. Let me reassure you that the problems have NOTHING TO DO with the heart disease or arrhythmias (your heart rate remains NORMAL during palpitations). HAVE FAITH in my word and stop worrying. Your symptoms are typical of Menopausal Syndrome : hot flashes, mood swings, sweats, increased anxiety, palpitations or irritability. As you are fully aware, the symptoms can occur at any time: before, during or after onset of menopause (broadly called Peri-menopausal syndrome). As I am not a Gynecologist, I am not aware if you are on any hormones as part of your fertility treatment. Incidentally, a few days' course of Xanax will not cause addiction or dependence. You may therefore, consider this option. Hence, please consult your Gynecologist and apprise him/her of my opinion. He will actively consider putting you on hormone replacement therapy (HRT) for the menopausal symptoms. Given the symptoms, your Gynecologist is the BEST JUDGE. Take care and quit worrying. Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor